Ask a doctor

Significantly Burned with Diode Lightsheer Lazer 5 Days Ago? (photo)

Hi. Please could you assist me with any advice possible in treating these burns. I went for lazer hair removal approximately 5 days ago in South Africa using the diode lightsheer and my legs all the way up my thighs have been severly burnt. I was advised to use zam buk until the blisters heal and then to start using bio oil. However I am extremely worried that my legs are going to be scarred and have many marks? How could i minimise the scarring? will microdermabrasion help? PLEASE HELP!!!

Doctor Answers (2)

Burn secondary to laser hair removal

+1

I usually recommend Bacitracin ointment on the scabbed areas. After those areas are healed, you may use a scar gel such as Skin Medica's Scar Recover Gel with Centelline, applying twice a day for approximately three months. I highly advise avoidance of the sun for one year in these areas because of high risk of hyperpigmentation. Also, if you choose to be treated again, seek a reputable facility and have a test patch completed 2 weeks prior to treatment to confirm you have no side effects. Your skin type and ethnicity needs to be taken into serious consideration when the operator of the laser is choosing the appropriate settings.


Louisville Plastic Surgeon
5.0 out of 5 stars 18 reviews

Laser hair

+1

From the pictures posted, it seems that the power of the laser was set too high for you.

It also looks that you probably will heal with no scars, however there might be some hyperpigmentation that will need treatment.

Then, change the place where you had your laser hair to a place where the physician, dermatologist or plastic surgeon will do the laser hair. You might pay a little more, but it is safer than the person you have now

Samir Shureih, MD
Baltimore Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.